What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 15, 12:15 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 15, 12:15 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
115 PM EDT Sun Apr 15 2018
.SYNOPSIS...
High pressure offshore will give way to a strong cold front that
will approach from the west today before passing across the
region this evening, and offshore by early Monday. A line of
showers and thunderstorms will precede the boundary later today
into tonight before drier air arrives overnight. Much colder
air on strong northwest winds including mountain snow or rain
showers follows the front for early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 104 PM EDT Sunday...Made several changes to hazard
headlines with this update.
First was to issue Tornado Watch 52 in effect until 23z/7 PM
for the mountains/foothills counties in NC northward into
Grayson, Carroll and Floyd Counties in VA. Mesoscale convective
vortex pinwheeling up from the central GA area, in conjunction
with strong vertical wind shear and with building, albeit
limited instability has helped to re-ignite a long line of
showers and thunderstorms from about Boone NC southward into
eastern GA. These storms will advance north/northeast through
the mid to late afternoon hours across portions of the Watch
area. Damaging winds as well as short-lived QLCS tornadoes are
the primary convective hazards given the strong shear profile in
place. A slightly more optimal instability environment does
exist further east of the Blue Ridge, Southside into the upper
Piedmont where temperatures have warmed into the 70s. The need
for additional watches may exist further east/northeast from
the existing Watch, per collab with SPC and WFO RAH.
After some collaboration with WFO RAH and in conjunction with
the I've also opted to expand the Flash Flood Watch across the
remainder of the New River Valley into Roanoke, Franklin,
Patrick, Henry Counties in VA and into Stokes and Rockingham
Counties. Model guidance has trended wetter in these areas and a
more N-S component of motion fostering greater training may lead
to the development of heavy rainfall producing localized flash
flooding concerns. More urbanized areas would also tend to be
more susceptible to flash flooding such as Roanoke, Martinsville
and Reidsville. Flash flood guidance is kind of high here -
around 2.5 inches - but forecast rain amounts may near this
level. Best chance of flash flooding would appear to be in the
southern Blue Ridge from Floyd to Boone, with NAM/RAP-based QPF
amounts in the 3 to 4 inch neighborhood in localized locations.
More to come later...
Previous discussion from 330 AM follows...
Very dynamic system still on track to affect the region mainly this
afternoon and evening as a closed upper low becomes negatively tilted
to the west while swinging a surface cold front in from the west
overnight. Strong moisture transport along with deep shear and moisture
convergence likely to lead to a double threat of severe and flooding
before the main moisture axis exits east after midnight. Latest
guidance continues to show a multiple band type scenario starting in
the far west by early afternoon as a pre-frontal band of deep
convection heads east reaching the Blue Ridge by late in the day. Short
term solutions show this to be the main QLCS type feature including
embedded bowing segments and possible discrete cells both within and
just ahead of the main line. Second broken line likely to arrive with
the actual front during the evening with another round of heavy rain
possible. However some of the latest guidance has shifted the better
severe potential east of the mountains where a little more instability
likely with better rotational threat with perhaps a weak meso-low over
southern sections per latest upgrade to an enhanced severe threat.
Heavy rain also a concern given such high level to Pwats and possible
training espcly west from a couple bands before lift shifts east of the
ridges. This may be enough given potential higher rainfall rates
southwest and moist soils northwest to prompt a bit higher flash flood
threat. Thus hoisting a watch across the far west for this
afternoon/evening. Does appear that convection passing to the south
could initially limit northward moisture advection but think that the
Cstar effect will be overcome as the flow aloft turns more
south/southeast under the negatively tilted system.
Appears FFG high enough to limit the flash flood threat out east but
still will keep heavy rain mention. Otherwise slowed pops down to start
this morning given current trends and very compact nature to the band
of showers to the west. Then blended an area of categorical pops east
with damaging wind wording espcly south/east this afternoon/evening.
Highs tricky pending clouds and timing of showers with 60s/70s west and
mostly 70s to near 80 east, where if get more heating then will
see a much higher severe threat.
850 mb front punches in from the west overnight leading to drying out
east and onset of upslope far west as temps aloft fall below 0C.
However will take a while for the boundary layer to cool enough to
support snow, so thinking only light accumulations on the ridges at
best. Will turn blustery espcly west by morning as deepening cold
advection kicks in with this perhaps pushing added showers east to the
Blue Ridge late. Winds may be close to advisory levels late but since
likely only on the far western ridges will keep added wind headlines
out for now. Lows ranging from mid/upper 30s far west to around 50
southeast.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 445 AM EDT Sunday...
The line of strong to severe thunderstorms will quickly shift
off to the east of the region after midnight Sunday night,
generally exiting the eastern part of the CWA Monday morning.
Strong cold advection will ensue through the day Monday on the
heels of increasingly gusty northwest winds. With the upper low
and surface low becoming vertically stacked, it will deepen and
move very slowly northeast away from the region. This will
result in an extended period of gusty northwest to north winds
that could last Wednesday, at which point an upper-level
disturbance will moving toward the region from the west. MAV MOS
guidance has been highlighting and extended period of 20+
sustained winds in the Tuesday through Wednesday period for
several runs now, especially from Roanoke to Jefferson to Boone.
A High Wind Warning may be needed in a few spots through this
corridor, but a Wind Advisory certainly seems likely across much
of the CWA west of the Blue Ridge.
Another issue, mainly across western Greenbrier, but potentially
areas further south as well toward Jefferson and Boone, may be
candidates for a Winter Weather Advisory Tuesday. With the upper
low deepening and slowing its forward progress and linger across
PA Tue-Wed, this will bring a prolonged period of upslope
northwest flow to the Alleghanys. Snow accumulations at the
higher elevations may be in the 2-3 inch range with locally
amounts up to 4 inches, with 1-2 inches possible south toward
Boone over a two day period. A Winter Weather Advisory for part
or all of this area, but especially western Greenbrier, is not
out of the question at all.
Temperatures are expected to be well below normal through the
entire period with highs in the 40s mountains to the 50s
Piedmont with lows in the 30s to lower 40s. With the
frost/freeze program already in place across the Piedmont, we
may need to consider a Freeze Advisory for parts of the Piedmont
during this time frame. There appears right now to be too much
wind for the need of any Frost Advisories.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 510 AM EDT Sunday...
Active weather pattern expected to continue through the period
with at least two potential active weather systems to impact
the area during this time frame.
The late weekend/early week deep vertically stacked upper low
will continue to linger across the eastern Great Lakes and
PA/NY into Wednesday before finally shifting slowly off toward
the Canadian maritimes by Thursday. Meanwhile, a fast moving
relatively zonal mid-level short wave will be tracking across
the mid-latitudes and reaching the Ohio Valley late Thursday,
quickly moving into the prior position of the early week upper
low. Moisture appears limited with this system and remains
mostly north of our area. Two concerns will be an increase in or
renewed period of gusty winds as low pressure deepens across
PA/NY with this secondary upper low and the possibility of more
snow showers across the Alleghanys as this upper low skirts to
our north. Nonetheless, most of the precipitation with this
system should remain north of I-64 and points further north
toward the WV/MD/PA border.
Finally, a much stronger southern stream Pacific-based system
will move through the south central U.S. during the weekend and
reach the southeast U.S. by Sunday. This looks to be a much more
potent system for our area and again has the potential to bring
healthy rainfall, possibly thunderstorms, and perhaps even some
threat of winter weather to western higher elevations.
The pattern in place next week will leave much of the time frame
with below normal temperatures with a brief warmup noted between
the departing early week system and the fast moving system
approaching late Wednesday. Look for lows in the 30s and 40s and
highs in the 50s west to 60s east much of the week, or roughly
about 10 degrees below normal.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 115 PM EDT Sunday...
Poor flying conditions expected through the 18z TAF period,
especially from 18 to 03z due to the potential for
thunderstorms. Storms will be capable of damaging convective
outflow and low-level turbulence/microbursts. Indicated +SHRA
through the aforementioned period when showers and/or
thunderstorms are most likely. See specific TAFs for timing. Best
chance for severe thunderstorms is along and east of the Blue
Ridge, especially for Danville and potentially into Roanoke and
Lynchburg. Storms expected to take shape in a linear fashion and
bring potentially heavy rainfall. Indicated MVFR ceilings with
MVFR-IFR visbility. Winds will be east-southeast to southeast
10-15 kts with gusts to 20-25 kts.
Powerful cold front will move east between 03-06z with skies
beginning to clear in the Piedmont to VFR but remain MVFR with
lingering upslope showers. Expect a gusty wind shift to west
with FROPA and an eventual continued veer to northwest. Off and
on showers will continue until 18z in the far west, with
northwest wind gusts increasing with mixing very late in the TAF
period.
Extended Aviation Discussion...
Gusty northwest winds will continue Monday night through Tuesday
along with mountain sub-VFR in low cigs espcly KBLF/KLWB.
Finally looking at a return to overall VFR on Wednesday with a
gusty southwest wind likely ahead of yet another approaching
cold front.
Next front arrives Wed night-Thu with chance of showers, with
gusty winds and sub-VFR cigs again Thursday in the mountains.
&&
.HYDROLOGY...
As of 105 PM EDT Sunday...
Have expanded the Flash Flood Watch across the remainder of the
New River Valley into Roanoke, Franklin, Patrick, Henry
Counties in VA and into Stokes and Rockingham Counties in NC.
Main concern with possible training of multiple convective bands
over the mountains this afternoon and early evening where
guidance has between 1 to as much as 4 inches of rain in a 6-8
hour window. Rainfall rates could also be better than a couple
inches per hour if convection does indeed deepen enough
especially to the south. This similar scenario has lead to flash
flooding with past events. Some concern for convection to
perhaps limit moisture transport early on before the system
negatively tilts allowing for deepening south/southeast flow to
win out. However this only supported by limited number of
solutions with the latest GFS/ECMWF more in support of the
heaviest rain near the watch area. This could lead to some river
flooding as well into early next week so something to watch
pending locations of heavy rainfall and overall totals at this
point.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007-
009>018-022-032-033-043.
NC...Flash Flood Watch until midnight EDT tonight for NCZ001>005-
018>020.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
507-508.
&&
SYNOPSIS...JH
NEAR TERM...AL/JH
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...JH/WP/AL
HYDROLOGY...JH/ALHazardous weather outlook, Apr 15, 12:41 PM EST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
141 PM EDT Sun Apr 15 2018
NCZ006-VAZ034-044-045-058-059-161745-
Caswell-Bedford-Pittsylvania-Campbell-Halifax-Charlotte-
141 PM EDT Sun Apr 15 2018
This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.
.DAY ONE...This afternoon and tonight.
There is an enhanced risk, greater than 30 percent chance, of severe
thunderstorms this afternoon and evening. The primary threat is
damaging winds. Isolated tornadoes are also possible.
Heavy rain is likely this afternoon and evening, which may result in
flash flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Strong, gusty winds are expected Monday through Thursday.
Minor river flooding on parts of the Roanoke and Dan Rivers is
possible on Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ004-005-VAZ032-033-043-161745-
Stokes-Rockingham-Patrick-Franklin-Henry-
141 PM EDT Sun Apr 15 2018
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for north central North Carolina,
south central Virginia, southwest Virginia and west central
Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
There is an enhanced risk, greater than 30 percent chance, of severe
thunderstorms this afternoon and evening. The primary threat is
damaging winds. Isolated tornadoes are also possible.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Strong, gusty winds are expected Monday through Thursday.
Minor river flooding on parts of the Dan River is possible on Monday
and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ007-009>014-018-022-WVZ042>044-507-161745-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-Roanoke-
Mercer-Summers-Monroe-Eastern Greenbrier-
141 PM EDT Sun Apr 15 2018
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
There is an slight risk of severe thunderstorms this afternoon and
evening. The primary threat is damaging winds. Isolated tornadoes
are also possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Strong, gusty winds are expected Monday through Thursday.
Minor river flooding on parts of the Greenbrier, Roanoke and Dan
Rivers is possible on Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ019-020-023-024-035-046-047-161745-
Alleghany VA-Bath-Botetourt-Rockbridge-Amherst-Appomattox-Buckingham-
141 PM EDT Sun Apr 15 2018
This Hazardous Weather Outlook is for central Virginia and west
central Virginia.
.DAY ONE...This afternoon and tonight.
There is an slight risk of severe thunderstorms this afternoon and
evening. The primary threat is damaging winds. Isolated tornadoes
are also possible.
Heavy rain is likely this afternoon and evening, which may result in
flash flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Strong, gusty winds are expected Monday through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
WVZ508-161745-
Western Greenbrier-
141 PM EDT Sun Apr 15 2018
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
There is a slight risk of severe thunderstorms this afternoon and
evening. The primary threat is damaging winds. Isolated tornadoes
are also possible.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Strong, gusty winds are expected Monday through Thursday.
Snow is expected Monday through Tuesday, with light accumulations
Monday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ001>003-018>020-VAZ015>017-161745-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Grayson-Carroll-Floyd-
141 PM EDT Sun Apr 15 2018
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 52 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Flash Flood Watch.
There is an enhanced risk, greater than 30 percent chance, of severe
thunderstorms this afternoon and evening. The primary threat is
damaging winds. Isolated tornadoes are also possible.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Strong, gusty winds are expected Monday through Thursday.
Minor river flooding on parts of the Dan River is possible on Monday
and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 15, 8:13 AM EST, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
913 AM EDT Sun Apr 15 2018
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-151600-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Danbury,
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell,
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski,
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax,
Floyd, New Castle, Clifton Forge, Covington, Hot Springs,
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart,
Rocky Mount, Bedford, Amherst, Martinsville, Danville, Lynchburg,
Appomattox, South Boston, Keysville, Bluefield, Flat Top, Hinton,
Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood,
Duo, and Rainelle
913 AM EDT Sun Apr 15 2018
...Severe Thunderstorms and Localized Flooding Potential Exists
This Afternoon and Evening...
Bands of strong to locally severe thunderstorms are expected to
develop this afternoon and move eastward into eastern Virginia
later tonight.
Storms are expected to develop as early as mid-afternoon in far
southwest Virginia and the mountains of northwest North Carolina,
moving eastward into southeast West Virginia, the Blue Ridge and
Piedmont late this afternoon into the mid-evening hours.
Severe thunderstorms will pose a damaging straight line wind risk,
capable of downing trees and power lines. A few short-lived
tornadoes cannot be ruled out. Heavy downpours will also lead to
the potential for localized flooding, with rises along larger
rivers and smaller creeks.
Residents are urged to pay close attention to the weather this
afternoon and tonight. Please monitor for the latest weather
information using NOAA Weather Radio and television outlets. Be
prepared to take the necessary protective actions if warnings are
issued for your area.
Loconto
Special weather statement, Apr 15, 11:20 AM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1220 PM EDT SUN APR 15 2018
NCZ001-018-151645-
Ashe-Watauga-
1220 PM EDT SUN APR 15 2018
...A STRONG THUNDERSTORM WILL AFFECT
WATAUGA AND WESTERN ASHE COUNTIES...
Until 1245 PM EDT
At 1219 PM EDT, a strong thunderstorm was located over Seven Devils,
moving north at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Boone...
Jefferson...
West Jefferson...
Blowing Rock...
and Beech Mountain.
This includes The following Location Appalachian State University.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3634 8185 3636 8180 3634 8177 3634 8171
3636 8172 3641 8174 3643 8172 3646 8171
3647 8170 3653 8171 3654 8170 3646 8144
3612 8165 3611 8181 3616 8183 3619 8186
3619 8188 3621 8191 3626 8189 3629 8192
TIME...MOT...LOC 1619Z 199DEG 38KT 3614 8179
JRSpecial weather statement, Apr 15, 11:44 AM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1244 PM EDT SUN APR 15 2018
NCZ001-018-019-151730-
Ashe-Wilkes-Watauga-
1244 PM EDT SUN APR 15 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WILKES...SOUTHEASTERN
WATAUGA AND SOUTHEASTERN ASHE COUNTIES...
Until 130 PM EDT
At 1243 PM EDT, a strong thunderstorm was located near Darby, moving
northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jefferson...
West Jefferson...
Traphill...
Glendale Springs...
and Deep Gap.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 700 PM EDT for northwestern
North Carolina...and southwestern Virginia.
LAT...LON 3605 8139 3607 8141 3607 8144 3609 8146
3610 8151 3612 8155 3612 8166 3645 8145
3641 8127 3639 8124 3636 8125 3639 8120
3634 8096 3604 8138 3604 8140
TIME...MOT...LOC 1643Z 213DEG 33KT 3606 8156
ASSpecial weather statement, Apr 15, 12:07 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
107 PM EDT SUN APR 15 2018
NCZ001-002-018-019-VAZ009-012-015-151745-
Ashe-Wilkes-Watauga-Alleghany-Grayson-Wythe-Smyth-
107 PM EDT SUN APR 15 2018
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN ALLEGHANY...WESTERN WILKES...EASTERN WATAUGA AND ASHE
COUNTIES IN NORTHWESTERN NORTH CAROLINA...CENTRAL SMYTH...
SOUTHWESTERN WYTHE AND GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA...
Until 145 PM EDT
At 107 PM EDT, a strong thunderstorm was located over Baldwin, moving
north at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Boone...
Marion...
Jefferson...
West Jefferson...
and Blowing Rock.
This includes The following location Appalachian State University.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 700 PM EDT for northwestern
North Carolina...and southwestern Virginia.
LAT...LON 3604 8140 3605 8139 3607 8141 3608 8143
3607 8144 3609 8146 3609 8147 3610 8148
3610 8151 3612 8155 3612 8173 3661 8163
3663 8160 3664 8162 3689 8157 3680 8107
3601 8129
TIME...MOT...LOC 1707Z 198DEG 31KT 3635 8149
ASSpecial weather statement, Apr 15, 12:45 PM EST, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
145 PM EDT SUN APR 15 2018
VAZ007-009-WVZ042-151815-
Tazewell-Smyth-Mercer-
145 PM EDT SUN APR 15 2018
...A STRONG THUNDERSTORM WILL AFFECT
NORTH CENTRAL SMYTH...CENTRAL TAZEWELL AND WEST CENTRAL MERCER
COUNTIES...
Until 215 PM EDT
At 145 PM EDT, a strong thunderstorm was located near Tiptop, moving
north at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Tazewell...
Pocahontas...
Bramwell...
Coaldale...
and Gratton.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3720 8162 3721 8156 3724 8151 3726 8150
3725 8148 3727 8145 3727 8142 3731 8140
3732 8137 3744 8129 3746 8131 3747 8128
3705 8139 3704 8146 3698 8141 3694 8142
3693 8165
TIME...MOT...LOC 1745Z 191DEG 41KT 3719 8152
JRNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 748596, 748595, 748598, 748600, 748604, 748601, 748603, 748605, 748608, 748610, 748612, 748591, 748593, 748613, 748594, 748617, 748614, 748615, 748616, 752649, 748618, 748619, 748606, 748607, 748622, 748628, 748629, 748620, 748630, 748621, 748623.